MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G12517
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the three complaint devices will not be returned.Three unused, unopened devices from the same lot will be returned for investigation.Occupation: unknown tech.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient of unknown age and gender, air leakage was observed from three torcon nb advantage angiographic catheters.The catheters were attached to an unknown transducer and "during pull back air was entering".There was reportedly no harm to the patient.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
H6: ec methods code desc - 5: communication/interviews (4111).On 26aug2019 cook was informed of an incident involving a torcon nb advantage angiographic catheter.It was reported that during the procedure air was entering the catheter.It was reported that this occurred with 3 devices from the same lot which were all discarded at the hospital.There were no adverse patient effects reported as a result of this issue.Investigation ¿ evaluation a visual inspection and functional testing of the returned unused devices were conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, and quality control data.Four devices were returned for investigation.The customer returned 4 unopened devices from the complaint lot.The devices were opened and examined.It was found that all 4 devices were leaking from the hub.The hub was removed on each and the threads were examined for the presence of glue.It was confirmed that glue was present on the threads of all 4 devices.The connector caps were examined and found to be within specification.It was most likely that the connector caps were not tightened securely resulting in the leakage.The calibration record for the torque driver used in production of the work order was reviewed and attached to this complaint file.The calibration performed after production of the complaint lot revealed that the driver was within calibration limits as found on 3/1/2019.Therefore the torque driver is excluded as the source of the connector caps not being tightened securely.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The review did not identify any evidence to suggest that additional non-conforming units exist in house or in the field.Cook also reviewed the equipment calibration records for the torque driver used during production.It was confirmed that the torque driver was within calibration at the time this lot was manufactured.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.With current information, the most likely cause for the reported leakage is manufacturing.While the analysis did not identify any damage that may have caused the leakage it is possible that the connector caps were not tightened enough during manufacture.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8989334
Report Number1820334-2019-02269
Device Sequence Number3380654
Product Code DQO
UDI-Device Identifier00827002125179
UDI-Public(01)00827002125179(17)220223(10)NS9513038
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Model NumberG12517
Device Catalogue NumberHNB4.1-35-80-P-NS-NTR
Device Lot NumberNS9513038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date03/18/2020
Patient Sequence Number1